Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 82, NWS San Angelo, TX

April 27, 2000Irion County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2000, 7:28 PM CDT for Irion County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 27, 2000, 7:28 PM CDT (00:28 UTC)
Expired
Apr 27, 2000, 8:30 PM CDT
In force
62 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Irion County, TX

The radar

The San Angelo radar (KSJT), 49 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:40 PM CDTHail 1Mertzon, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 280029
SVRSJT
TXC235-280130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN IRION COUNTY IN WEST CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTH CENTRAL IRION COUNTY...OR ABOUT 11
  MILES SOUTHWEST OF MERTZON...MOVING SOUTH AT 5 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 3129 10091 3124 10111 3111 10107 3112 10085

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:01 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 27, 3:01 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT THU APR 27 2000

LATEST COMPOSITE IMAGE ON SJT RADAR SHOWING OUTFLOW FROM LAST NIGHTS
ACTIVITY BISECTING CWFA FROM SOUTHWEST TO NORTHEAST...PLACING IT ON A LINE
FROM OZONA TO COLEMAN AT 3PM LDT.  MAF RADAR AND IR SAT INDICATING
CONVECTION BEGINNING IN SOUTHWEST TEXAS WHERE TEMPS ARE IN THE 90S AND LRS
AND 700MB OMEGA FIELD ARE THE HIGHEST. GIVEN GOOD AFTERNOON HEATING AND
WITH MODELS INDICATING FAVORABLE LRS LIS CAPES AND WITH A THETAE RIDGE
SITUATED FROM EAST TO WEST ACROSS WEST CENTRAL TEXAS...COULD SEE STORMS
FIRING UP BY LATE AFTERNOON ALONG AND SOUTH OF THE BOUNDARY. SINCE
BOUNDARY IS SOUTH OF THE BIG COUNTRY...WILL NOT MENTION POPS IN BIG
COUNTRY FOR TONIGHT. HOWEVER...THERE WILL BE AN INCREASING CHANCE OF POPS
TO THE SOUTHEAST.

SHOULD BE A QUICK REBOUND IN TEMPS ON SAT AFTER FRIDAYS COOLDOWN...WILL
BETTER GUIDANCE BY A FEW DEGREES BOTH DAYS. CHANCE OF PRECIP AGAIN
BEGINNING LATE SATURDAY THROUGH THE EXTENDED

ABI 055/085/062/090 0002
SJT 058/087/063/092 2002
JCT 059/087/060/091 4002

.SJT...NONE.

15
N

In the hours before

Special weather statement, Apr 27, 2:27 PM CDT, 5 hours 1 minute before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271345-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
227 PM CDT THU APR 27 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 20 THROUGH LATE EVENING...

A COLD FRONT OVER THE BIG COUNTRY AT MID AFTERNOON WILL MOVE SOUTH TO
THE CONCHO VALLEY AND HEARTLAND BY EARLY EVENING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE COLD
FRONT LATE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH A MOIST
AND UNSTABLE AIRMASS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT
TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT.

THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH BY LATE EVENING.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14c
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:09 PM CDTSevere Thunderstorm WarningSJTMenard66 min
Apr 27, 8:00 PM CDTSevere Thunderstorm WarningSJTSchleicher60 min
Apr 27, 8:19 PM CDTSevere Thunderstorm WarningSJTTom Green56 min
Apr 27, 10:50 PM CDTSevere Thunderstorm WarningSJTMason55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.